Oklahoma, 2013Damaging Wind in Oklahoma, September 16, 2013
September 16, 2013 · NWS OUN · 1 event in 1 county or zone
A weak cold front became stationary and began slowly lifting as a warm front by late afternoon. North of the front, isolated thunderstorms developed in an environment characterized by very weak shear and dry low levels.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front became stationary and began slowly lifting as a warm front by late afternoon. North of the front, isolated thunderstorms developed in an environment characterized by very weak shear and dry low levels. This caused pulse storms which produced spotty damaging winds once they collapsed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 16, 2:38 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 16, 2:38 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
338 PM CDT MON SEP 16 2013
.DISCUSSION...
THE WEATHER REMAINS FAIRLY ACTIVE ACROSS PORTIONS OF THE SOUTHERN
PLAINS THIS AFTERNOON. SCATTERED SHOWERS AND THUNDER CONTINUE TO
LIFT N/NE ACROSS NRN OK...WHILE MORE RECENT ACTIVITY HAS STARTED
ALONG A WEAK FRONTAL BOUNDARY ACROSS W CENTRAL OK. THE PRIMARY
COLD FRONT REMAINS QUITE A FEW CLICKS SOUTH OF THE RED
RIVER...WITH NEW SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE
LAST HOUR OR TWO ACROSS NRN TX INTO W. CENTRAL TX. THIS
CONVECTION...AND ITS EVOLUTION OVER THE NEXT 24 HOURS WILL BE THE
PRIMARY FORECAST CONCERN.
EXPECT SCATTERED CONVECTION ACROSS NRN TX AND WRN OK TO EXPAND AND
LIFT NWRD THROUGH THE AFTERNOON/EVENING...SPREADING INTO CENTRAL
AND NRN OK. GOING ON PERSISTENCE AND THE NATURE OF THE UPPER WAVE
EMBEDED WITHIN THE SYNOPTIC RIDGE...THIS ACTIVITY WILL LIKELY
REMAIN SCATTERED AND SLOWLY LIFT NWRD OVERNIGHT ACROSS N/NERN OK
THROUGH TUESDAY MORNING. SBCAPE HAS INCREASED SLOWLY THIS
AFTERNOON...WITH THE BEST AXIS ALONG THE PRIMARY COLD FRONT ACROSS
WRN N TX...1500-2000 J/KG. 0-6KM SHEAR REMAINS PALTRY...SO
ORGANIZED UPDRAFTS WILL BE HARD TO DEVELOP. HOWEVER ...MID-LEVEL
LAPSE RATES 5.5-6.5 REMAIN ACROSS FAR SWRN OK/WRN N TX SO A FEW
STRONG STORMS CAPABLE OF DIME TO NICKEL HAIL AND UP TO 50 MPH
WINDS WILL BE POSSIBLE THROUGH THE LATE AFTERNOON AND EVENING...
PRIMARILY ACROSS S/SWRN OK AND WRN N TX.
RAIN CHANCES WILL CONTINUE THROUGH TUESDAY AS THE SURFACE TROUGH
OVER NERN NM/SERN CO BEGINS TO SHIFT INTO THE SRN PLAINS...WITH
CHANCES DECREASING THROUGH TMRW AFTN/EVENING. FROM TUES NIGHT-
THURS MORNING THE FORECAST WILL REMAIN DRY BEFORE PRECIP CHANCES
INCREASE MIDDAY THURS THROUGH LATE FRI/EARLY SAT AS A STRONGER
COLD FRONT DIVES S/SE ACROSS THE REGION. EXPECT GOOD RETURN FLOW
AHEAD OF THE FRONT...INCREASING THE LIKELIHOOD OF A DECENT
RAINFALL FOR A GOOD PORTION OF THE WRN HALF OF OK AND NRN TX.
BEHIND THE FRONT...LOOK FOR A RETURN TO MORE SEASONABLE
TEMPS...WITH HIGHS FRI-SUN IN THE MID TO UPPER 80S FOR MOST OF THE
AREA.
JTK
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 69 87 69 91 / 30 30 10 10
HOBART OK 68 89 69 94 / 30 30 10 0
WICHITA FALLS TX 70 91 71 96 / 20 30 10 10
GAGE OK 65 86 67 91 / 40 30 10 0
PONCA CITY OK 68 88 71 92 / 40 40 10 10
DURANT OK 70 93 71 97 / 20 20 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Sep 16, 3:15 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
415 PM CDT MON SEP 16 2013
OKZ004>048-050>052-TXZ083>090-171200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
415 PM CDT MON SEP 16 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...
MAINLY OVER CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS. NO ORGANIZED SEVERE IS EXPECTED.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE SEEN NEAR AND NORTH
OF A WEAK STATIONARY FRONT THAT EXTENDS ACROSS THE RED RIVER
VALLEY. THE STRONGEST THUNDERSTORMS MAY MAKE GUSTY WIND TO
50 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL. MOST STORMS
WILL MOVE VERY SLOWLY TO THE EAST AND SOUTHEAST.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY SEP 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LINGER INTO TUESDAY. A BRIEF RESPITE FROM
SHOWERS AND STORMS IS EXPECTED WEDNESDAY. A COLD FRONT IS EXPECTED
TO ENTER NORTHERN OKLAHOMA LATE THURSDAY AND MOVE SOUTH THURSDAY
NIGHT AND FRIDAY. GOOD CHANCES FOR RAIN AND THUNDERSTORMS WILL
AS THIS FRONT PASSES THROUGH.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
5 AM TUESDAY.In the hours before
Special weather statement, Sep 16, 3:41 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
441 PM CDT MON SEP 16 2013
OKZ022-023-035-038-162215-
KIOWA OK-WASHITA OK-CADDO OK-COMANCHE OK-
441 PM CDT MON SEP 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR KIOWA...SOUTHEASTERN WASHITA...
SOUTHWESTERN CADDO AND NORTHWESTERN COMANCHE COUNTIES UNTIL 515 PM
CDT...
AT 436 PM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
COOPERTON TO 11 MILES SOUTHEAST OF GOTEBO TO 3 MILES WEST OF
CARNEGIE...MOVING SOUTHEAST AT 20 MPH. THESE WINDS EXTENDED FROM A
STRONG THUNDERSTORM WHICH WAS LOCATED JUST WEST OF MOUNTAIN VIEW.
THE STORM WILL MOVE SLOWLY EAST.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS AROUND 40 MPH...
LOCATIONS IMPACTED INCLUDE...
CARNEGIE...MOUNTAIN VIEW...FORT COBB...MEDICINE PARK...GOTEBO...
COOPERTON...MEERS AND LAKE LAWTONKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3522 9887 3521 9860 3514 9843 3466 9850
3477 9886 3476 9886 3477 9887 3481 9900
3490 9905
TIME...MOT...LOC 2136Z 296DEG 18KT 3492 9895 3492 9878 3509 9866Special weather statement, Sep 16, 4:25 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
525 PM CDT MON SEP 16 2013
OKZ024-162300-
CANADIAN OK-
525 PM CDT MON SEP 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR CANADIAN COUNTY UNTIL 600 PM
CDT...
AT 520 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EL RENO...
MOVING SOUTHEAST AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
EL RENO...YUKON...MUSTANG...UNION CITY AND RICHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3555 9767 3537 9771 3536 9786 3536 9787
3535 9788 3535 9790 3546 9806 3561 9794
TIME...MOT...LOC 2220Z 304DEG 5KT 3550 9793Special weather statement, Sep 16, 4:38 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
538 PM CDT MON SEP 16 2013
OKZ019-025-162315-
LOGAN OK-OKLAHOMA OK-
538 PM CDT MON SEP 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN AND EASTERN
OKLAHOMA COUNTIES UNTIL 615 PM CDT...
AT 535 PM CDT...A STRONG THUNDERSTORM WAS LOCATED ON THE NORTH SIDES
OF EDMOND...MOVING SOUTHEAST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ARCADIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3584 9742 3573 9718 3553 9739
TIME...MOT...LOC 2235Z 309DEG 6KT 3573 9743
Special weather statement, Sep 16, 4:43 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
543 PM CDT MON SEP 16 2013
OKZ016-022-162315-
CUSTER OK-WASHITA OK-
543 PM CDT MON SEP 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CUSTER AND NORTHWESTERN
WASHITA COUNTIES UNTIL 615 PM CDT...
AT 539 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FOSS. THIS
STORM WAS NEARLY STATIONARY.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
BUTLER...FOSS...FOSS RESERVOIR AND STAFFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3543 9903 3542 9925 3564 9930 3563 9896
TIME...MOT...LOC 2239Z 147DEG 1KT 3550 9915
Special weather statement, Sep 16, 4:45 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT MON SEP 16 2013
OKZ036-162315-
JACKSON OK-
545 PM CDT MON SEP 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JACKSON COUNTY UNTIL 615
PM CDT...
AT 544 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MARTHA...
MOVING EAST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 45 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
BLAIR...MARTHA...ALTUS AIR FORCE BASE...FRIENDSHIP AND WARREN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3470 9947 3479 9939 3480 9918 3463 9920
TIME...MOT...LOC 2244Z 281DEG 6KT 3474 9935
Thunderstorm Wind, Canadian
- When
- September 16, 4:55 PM CST
- Where
- Canadian County, 5.01 mi NE of Union City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.450, -97.890
Several power poles blown down. Damages estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, September 16, 20131 death · 1 event
- Lightning Strikes in South Carolina, September 16, 2013$107,000 · 3 events
- Hail in Texas, September 16, 20131 in hail · 7 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 16, 20134 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 16, 20134 events
- Damaging Winds and High Wind in Montana, September 16, 201356 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 16, 20133 events
- Heavy Rain in Texas, September 16, 20133 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 16, 20132 events
- Wildfire in Oregon, September 16 to 21, 20131 event
- Tornado in Florida, September 16, 2013$1,000 · EF0 · 1 event
- Flash Flood in Texas, September 16, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473734.